MAUDE Adverse Event Report: COCHLEAR LIMITED COCHLEAR¿ NUCLEUS® NEXA® COCHLEAR IMPLANT WITH CONTOUR ADVANCE® ELECTRODE; COCHLEAR¿ NUCLEUS® NEXA® SYSTEM

COCHLEAR LIMITED COCHLEAR¿ NUCLEUS® NEXA® COCHLEAR IMPLANT WITH CONTOUR ADVANCE® ELECTRODE; COCHLEAR¿ NUCLEUS® NEXA® SYSTEM
Model Number CI1012
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes Bacterial Infection (1735); Swelling/ Edema (4577); Medical device site infection (4845)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Per the clinic, it was reported that the patient underwent a surgical procedure under general anesthesia on (b)(6) 2026 where incision and drainage with washout was performed.The patient was also treated with oral and iv antibiotics (specific date and duration not reported).
 
Event or Problem Description
Per the clinic, the patient experienced an infection, swelling and fluid accumulation around the receiver/stimulator site.The patient was subsequently treated with a pressure headwrap, antibiotics therapy (specific type, date and duration not reported), and surgical intervention requiring a three-night inpatient hospital stay (specific date not reported).The implanted device remains.Additional information has been requested but has not been made available as of the date of this report.

Brand Name
COCHLEAR¿ NUCLEUS® NEXA® COCHLEAR IMPLANT WITH CONTOUR ADVANCE® ELECTRODE
Common Device Name
COCHLEAR¿ NUCLEUS® NEXA® SYSTEM
Manufacturer (Section D)
COCHLEAR LIMITED
1 university avenue
macquarie university
nsw 2109
AS  2109
Manufacturer (Section G)
COCHLEAR LTD
1 university avenue
macquarie university, nsw 2109
AS   2109
Manufacturer Contact
amalia azman
unit ug-1 vertical podium
no. 8 jalan kerinchi
kuala lumpur, wilayah persekutuan 59200
MY   59200
MDR Report Key25145955
Report Number6000034-2026-01710
Device Sequence Number21521737
Product Code MCM
UDI-Device Identifier09321502069847
UDI-Public(01)09321502069847(11)250714(17)270713
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P970051/S225
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberCI1012
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/19/2026
Supplement Date Received by Manufacturer06/03/2026
Initial Report FDA Received Date05/12/2026
Supplement Report FDA Received Date06/24/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/14/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexFemale